Problems adding T3 to Synthroid?
I was diagnosed with hypothyroid back in March and got started on 75 mcg of synthroid, and I remain on that. It helped only for about 2 weeks with some of my symptoms, then everything returned. I learned about T3 but knew I had to get more comprehensive labs done first, so I got my cortisol as well as other stuff checked a month ago and I've posted those at the bottom.
If anyone is familiar with the circadian method, or CT3M protocol, I got started on that 13 days ago. I didn't titrate more slowly as I'm finding I probably should have, but instead started on a daily total of 18.75 mcg of T3. I did 12.5 of T3 an hour and a half before waking (wake time is 10 am), then another 6.25 T3 at 5:30 pm. I take my 75 mcg synthroid dose before bed.
For the first 5 or 6 days, it appeared to be working. I had less fatigue, more appetite, felt more mentally clear and stable especially at night, and could get by on less sleep. I started noticing a tingling sensation however, similar to the fibromyalgia I've already had for more than a year, that seemed to start on the 5th day and really accelerated on the 7th day. The night of the 7th day I developed a whole lot of other symptoms that I thought at the time were dehydration, yet have stayed with me to varying degrees since the 7th day. They include tingling and numbness intermittently (similar to fibromyalgia I already have), headaches, fuzzy head and "out of it" feeling, bad stomach cramps, bloating and subsequent loose stools, weight gain, no appetite, chapped lips, an occasional pounding heart feeling despite no elevated pulse, extremely tired and needing to take naps, which the naps help a lot with most of the symptoms. Presently, some of these symptoms have seemed to have abated such as chapped lips, headache, the fuzzy head and pounding heart feeling, and somewhat with the appetite and cramping, but the tingling, numbness, weight gain, bloating and occasional extreme tiredness has remained. I'm definitely feeling a lot worse than before I started the protocol.
The days I felt good near the beginning of the protocol my basal temp was around 96.5 or 96.6 and peaked at about 98.6
8th day basal temp - 97.2, peaking at 99.0
9th day basal temp - 96.8, peaking at 98.8
10th day basal temp - 97.1, peaking at 98.4 probably because I took a lot of naps
11th day basal temp - 96.7, peaking again around 98.4
12th day basal temp - 96.9
Today basal temp - 96.8
I can't rely too heavily on the BP and pulse readings I get because the electronic walgreens machine I have has consistently showed me its readings are inconsistent, by trying it on the other arm and getting up to a difference of 30 points either way, or taking it 10 minutes later and seeing that as well.
However, the past 6 days they have been lower on average than usual, around 107-124 over 65-75, with a normal pulse between 72 - 90. For the first 5 days on the protocol my BP seemed to float more around 115 -138 over 75-88 and I was feeling good.
My first question is whether or not these severe hypothyroid symptoms are a result of starting on a daily total of 18.75 mcg T3 at once? Could this block the conversion of T4 to T3, and the fluctuating basal body temps I have are a sign of my body trying to figure out a new balance?
My second question is then, how do you think is the best way to proceed? I have tablets of ERFA that I planned to take in place of the synthroid I'm on, but at this time I don't feel too likely to make any more significant changes considering the consequences of the last one I made. Should I wait it out until my symptoms clear before I do anything else?
Labs from a month ago
Morning: 4.3 Range: 3.7 - 9.5
Afternoon: 1.7 Range: 1.2 - 3.0
Evening: 1.6 Range: 0.6 - 1.9
Night: 0.4 Range: 0.4 - 1.0
Iron serum: 86
% Sat: 30
T4 total: 9
T4 Free: 1.4
RT3: 40 Range: 11 - 32
FT3/RT3 Ratio: 11.25
Note: I am on and have been on iron supplements with vitamin c for a few weeks now.